1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Withdrawal symptoms after one use?

Discussion in 'Opiate addiction' started by yurivelt, Feb 22, 2009.

  1. yurivelt

    yurivelt Silver Member

    Reputation Points:
    15
    Joined:
    Dec 2, 2008
    Messages:
    23
    Is it possible? SWIM participated in a clinical research study in which he was orally administered an unknown drug.

    SWIM had a bit of a headache after its effects faded away fully (he felt them for about 10 hours), but he was fine for most of the day. Last night, however, he woke up at 2 or 3 in the morning and was absolutely unable to fall back asleep, even after remaining in bed for two hours and taking a warm shower. Symptoms include possibly dilated pupils, headache, mild nausea/stomach discomfort, runny nose, goosebumps. And right now, SWIM is tired.

    SWIM wants to know whether it is possible to develop withdrawal symptoms after a single, naive use of an opiate. If it were a fever, SWIM would be a bit more concerned.

    EDIT -- Drug was not an opiate. SWIM is an idiot. Must have had a bad reaction to whatever was given.
     
    Last edited: Aug 20, 2011
  2. MarkyMayhem

    MarkyMayhem Silver Member

    Reputation Points:
    134
    Joined:
    Oct 20, 2008
    Messages:
    183
    SWIM doesn't think so, but obviously could be wrong...

    Still, your symptoms sound more like a slight overdose than withdrawal...
    SWIM experienced similar years and years ago the first time he drank the results of a codine CWE a friend had done...
     
  3. bubbly nubs

    bubbly nubs Silver Member

    Reputation Points:
    797
    Joined:
    Apr 10, 2008
    Messages:
    993
    First of all what drug was it that SWIY took and how much?
     
  4. yurivelt

    yurivelt Silver Member

    Reputation Points:
    15
    Joined:
    Dec 2, 2008
    Messages:
    23
    Not sure exactly what it was, nor what SWIM was given.
     
    Last edited: Aug 20, 2011
  5. Horiz

    Horiz Silver Member

    Reputation Points:
    89
    Joined:
    Jan 22, 2008
    Messages:
    158
    The pupil dilation throws me off, I was sure that that under the influence of an opiate, pupils are constricted and I've never heard of dilation during withdrawals at all, but I'm no expert.
     
  6. yurivelt

    yurivelt Silver Member

    Reputation Points:
    15
    Joined:
    Dec 2, 2008
    Messages:
    23
    SWIM is not the best judge, though; it seemed to SWIM at one point that this was the case, but SWIM wasn't really sure. SWIM doesn't know how big SWIM's pupils normally are.
     
    Last edited: Aug 20, 2011
  7. pinksox

    pinksox Palladium Member

    Reputation Points:
    1,297
    Joined:
    Feb 11, 2009
    Messages:
    687
    It would be very surprising to SWIM to see someone having withdrawals from a single dose of IV opiates. If it were that, SWIM would suspect it wouldn't be long-lasting.

    More suspect is the possibility that SWIY picked up a bacteria/virus while he was at the clinic/hospital.
     
  8. rhudson

    rhudson

    Reputation Points:
    121
    Joined:
    Jul 6, 2008
    Messages:
    112
    Pupil dilation is _always_ present in even modest opiate withdrawal. It is one of the first thing any doctor will check for. Still I doubt this was w/d. Maybe placebo effect possibly in combination with some other kind of minor ailment.
     
  9. Dickon

    Dickon

    Reputation Points:
    4,590
    Joined:
    Oct 17, 2008
    Messages:
    1,962
    This is a simple one: the answer is an unequivocal no.
     
  10. UNIBLACK810

    UNIBLACK810 Silver Member

    Age:
    40
    Reputation Points:
    29
    Joined:
    May 30, 2008
    Messages:
    70
    SWIM had been a long time herion addict up until about 2 and a half years ago. SWIM pretty much knows all the ends and outs of opiate addiction. And honestly at one time SWIM did not think it was at all possible to become physically addicted to an opiate after only one use. However now SWIM has to totally disagree due to new experiences. Throughout SWIM's clean time SWIM has relapsed a few times. Mostly with oral opiates like oxy or vic's something of that sort although there have been a few times SWIM has relapsed with heroin also. What SWIM has found out is that SWIM has once or twice done heroin for 3 or 4 days in a row and than stopped with no withdrwal symptoms. However SWIM has done 1 oxy 80 with the same type of euphoria but the next day SWIM goes through withdrawl as if SWIM has a full blown habit again. It usually only lasts for one day but it's still withdrawl as SWIM is very familiar with the sickness. So SWIM has to say" yes" it is possible.
     
  11. Dickon

    Dickon

    Reputation Points:
    4,590
    Joined:
    Oct 17, 2008
    Messages:
    1,962
    Uniblack : I'd think that the "withdrawal" you experienced was most likely psychological (whatever that means!) The original poster has never used opiates before, so the answer is still, I contend, unequivoally "no". Once our cats have had habits it is quite possibly a different story. Burroughs for one believed addiction could be quickly re-established. I tend to agree.
     
Tags: